# SDR USAAD01111

- Difficulty date: May 20, 2001
- Submitted: June 12, 2001
- Operation: Air carrier
- Aircraft: N829US
- Make and model: Doug DC-9-82
- Aircraft serial: 49429
- System (JASC): 3820 · Wash Water System
- Part: Water Heater
- Condition: Malfunctioned
- Location: Lavatory
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

PHL-IND - FLT 1787 - DURING DESCENT, AN ELECTRICAL BURNING SMELL WAS DETECTED IN THE LAVATORY AREA.  THE AFT LAVATORY WATER HEATER CIRCUIT BREAKER WAS PULL BUT THE SMELL CONTINUED.  THE AIRCRAFT CONTINUED TO ITS DESTINATION AND LANDED WITHOUT INCIDENT.  MAINTENANCE CHECKED THE AFT LAVATORY AND ADJACENT AREA LIGHTING, AND BALLASTS, FLUSH MOTOR, WATER HEATER, AND WIRING.  THE APU AND BOTH AIR CONDITIONING PACKS WERE OPERATED.  THE TAIL COMPARTMENT AND AFT BAGGAGE COMPARTMENT WERE CHECKED.  THEY WERE UNABLE TO DUPLICATE ANY SMELL.  THE AFT LAVATORY WATER HEATER WAS PLACED ON MEL AS A PRECAUTIONARY MEASURE AND THE AIRCRAFT WAS RELEASED FOR SERVICE.  THE WATER HEATER WAS REPLACED ON THE MX OVERNIGHT.  (M)
